Drug Allergy, Allergic to Medications – Symptoms and Treatment

Share on FacebookShare on Google+Tweet about this on TwitterPin on Pinterest

Allergic to medications is caused by hypersensitive immune system. Body becomes sensitive when exposed first time to drug. Second time exposure or further will trigger immune reaction. Allergic reaction may be divided from side-effect or light irritation (skin rashes, irritation, and nausea) to the effect that can bring to the deaths such as anaphylactic shock.

Penicillin and related antibiotic are the ordinary cause of this allergy case. The best way to avoid this allergy is to avoid from using those medications.

Symptoms

  • Irritation.
  • Skin rashes.
  • Irritation on the skin or eye.
  • Wheezing / rhonchorus breathing sound.
  • Lip swelling.

Anaphylaxis symptoms include:

  • Nasal cavity obstruction.
  • Difficulty to breathe.
  • Coughing.
  • Skin becomes bluish, including lips or nails.
  • Headache.
  • Confused.
  • Pain / rigor in abdomen.
  • Nausea, vomiting.
  • Diarrhea.

Treatment

Treatment main objective is to relieve symptoms. Use of antihistamine is to relieve ordinary symptoms (rash, urticaria, irritation). Oral or topical corticosteroids (spreads on local area of the skin) may also be given.

Sponsored links: